MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW PI CVC KIT: 4L 8.5 FR X 20 CM; CATHETER INTRAVASCULAR THERAPE

ARROW INTERNATIONAL LLC ARROW PI CVC KIT: 4L 8.5 FR X 20 CM; CATHETER INTRAVASCULAR THERAPE
Catalog Number CA-45703-P1A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/07/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported the catheter was placed on (b)(6) 2023 and on (b)(6) 2023 the lumen separated."primary rn entered patient's room in response to bed-fall alarm.Patient was ambulating to restroom at that time.Primary rn assisted patient to restroom.It was noted that patient's iv tubing was no longer connected to his cvc.It is unclear what caused the line to fail.Upon assessing his iv line, it was noted that the lumen with heparin infusion had broken.Patient's central line was assessed by primary rn, charge rn, and resource rn.Tubing found to be broken apart in such a way that it cannot be repaired or reconnected.Tubing was clamped, and exposed tubing was covered with a sterile dressing and antimicrobial cap." the catheter was removed.
 
Additional Manufacturer Narrative
Qn#(b)(4).
 
Additional Manufacturer Narrative
Qn#(b)(6).The customer report of an extension line/luer hub separation was confirmed through complaint investigation of the returned sample.The customer returned one 3-l cvc for analysis.Signs-of-use were observed on the catheter body and inside the extension lines.Visual inspection of the catheter revealed the proximal luer hub separated directly adjacent to the extension line.Remains of the extension line molding were visible inside the separated luer hub.Microscopic examination confirmed the damage.The extension line appeared rough and jagged at the point of separation.The catheter body length from the juncture hub to the distal end measured 214mm via calibrated ruler which was within the specifications of 207-227mm per product drawing.The proximal extension line outer diameter (od) measured 0.0859" via calibrated caliper which was within the specifications of 0.084"-0.088" per product drawing.The proximal extension line inner diameter (id) measured 0.058" via calibrated pin gauge which was within the specifications of 0.055"-0.059" per product drawing.This indicated that the wall thickness measured within specifications.Functional inspection of the catheter was performed per the instructions-for-use (ifu) provided with the kit which states, "flush each lumen with sterile normal saline for injection to establish patency and prime lumen(s)." the medial and distal extension lines were flushed using a lab inventory 10ml syringe.No leaks or blockages were observed.Functional inspection of the proximal extension line could not be performed due to the damage.A manual tug test confirmed the distal and medial luer hubs were secured to their respective extension lines.The instructions-for-use (ifu) provided with this kit warns the user, "do not apply excessive force in placing or removing catheter or guidewire.Excessive force can cause component damage or breakage.If damage is suspected or withdrawal cannot be easily accomplished, radiographic visualization should be obtained, and further consultation requested." a device history record review could not be performed as no lot number was provided and a potential lot could not be identified from sales history.Based on these circumstances, manufacturing likely caused or contributed to this event.Further investigation has been initiated under teleflex's quality system by the manufacturing site to further investigate this issue.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description
It was reported the catheter was placed on (b)(6) 2023 the lumen separated."primary rn entered patient's room in response to bed-fall alarm.Patient was ambulating to restroom at that time.Primary rn assisted patient to restroom.It was noted that patient's iv tubing was no longer connected to his cvc.It is unclear what caused the line to fail.Upon assessing his iv line, it was noted that the lumen with heparin infusion had broken.Patient's central line was assessed by primary rn, charge rn, and resource rn.Tubing found to be broken apart in such a way that it cannot be repaired or reconnected.Tubing was clamped, and exposed tubing was covered with a sterile dressing and antimicrobial cap." the catheter was removed.

Brand Name
ARROW PI CVC KIT: 4L 8.5 FR X 20 CM
Common Device Name
CATHETER INTRAVASCULAR THERAPE
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
kevin don bosco
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key17904177
Report Number9680794-2023-00736
Device Sequence Number7635475
Product Code FOZ
UDI-Device Identifier30801902117275
UDI-Public30801902117275
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K071538
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCA-45703-P1A
Device Lot NumberA008914
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/26/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/12/2023
Supplement Date Received by Manufacturer11/30/2023
Initial Report FDA Received Date10/10/2023
Supplement Report FDA Received Date12/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED.; NOT REPORTED.
Patient SexUnknown